Taiwanese Journal of Mathematics

A REFINEMENT OF JENSEN’S INEQUALITY WITH APPLICATIONS FOR $f$-DIVERGENCE MEASURES

S. S. Dragomir

Full-text: Open access

Abstract

A refinement of the discrete Jensen's inequality for convex functions defined on a convex subset in linear spaces is given. Application for $f$-divergence measures including the Kullback-Leibler and Jeffreys divergences are provided as well.

Article information

Source
Taiwanese J. Math., Volume 14, Number 1 (2010), 153-164.

Dates
First available in Project Euclid: 18 July 2017

Permanent link to this document
https://projecteuclid.org/euclid.twjm/1500405733

Digital Object Identifier
doi:10.11650/twjm/1500405733

Mathematical Reviews number (MathSciNet)
MR2603448

Zentralblatt MATH identifier
1190.26020

Subjects
Primary: 26D15: Inequalities for sums, series and integrals 94A17: Measures of information, entropy

Keywords
convex functions Jensen's inequality $f$-divergence measures Kullback-Leibler divergence Jeffreys divergence

Citation

Dragomir, S. S. A REFINEMENT OF JENSEN’S INEQUALITY WITH APPLICATIONS FOR $f$-DIVERGENCE MEASURES. Taiwanese J. Math. 14 (2010), no. 1, 153--164. doi:10.11650/twjm/1500405733. https://projecteuclid.org/euclid.twjm/1500405733


Export citation

References

  • I. Csiszár, Information-type measures of differences of probability distributions and indirect observations, Studia Sci. Math. Hung., 2 (1967), 299-318.
  • I. Csiszár and J. Körner, Information Theory: Coding Theorems for Discrete Memoryless Systems, Academic Press, New York, 1981.
  • S. S. Dragomir, An improvement of Jensen's inequality, Bull. Math. Soc. Sci. Math. Roumanie, 34(4) (82) (1990), 291-296.
  • S. S. Dragomir, Some refinements of Ky Fan's inequality, J. Math. Anal. Appl., 163(2) (1992), 317-321.
  • S. S. Dragomir, Some refinements of Jensen's inequality, J. Math. Anal. Appl., 168(2) (1992), 518-522.
  • S. S. Dragomir, A further improvement of Jensen's inequality, Tamkang J. Math., 25(1) (1994), 29-36.
  • S. S. Dragomir, A new improvement of Jensen's inequality, Indian J. Pure and Appl. Math., 26(10) (1995), 959-968.
  • S. S. Dragomir, J. Pečarić and L. E. Persson, Properties of some functionals related to Jensen's inequality, Acta Math. Hung., 70(1-2) (1996), 129-143.
  • J. Pečarić and S. S. Dragomir, A refinements of Jensen inequality and applications, Studia Univ. Babeş-Bolyai, Mathematica, 24(1) (1989), 15-19.